MAUDE Adverse Event Report: ENCORE MEDICAL L.P. FOUNDATION KNEE; INSERT, ULTRA CONGRUENT SIZE12 9MM CM

ENCORE MEDICAL L.P. FOUNDATION KNEE; INSERT, ULTRA CONGRUENT SIZE12 9MM CM
Model Number 380-09-512
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reason for this revision surgery was reported as infection.The previous surgery and the surgery detailed in this investigation occurred 11.5 years apart.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination.A review of the implant device history records shows that the reported component used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non-conforming material reports (ncmr) associated with the product that may have contributed to the reported event.The device was verified to have gone through an acceptable sterilization process and was within its expiration date at the time of the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.The root cause of this complaint was a revision surgery due to an infection.There were no findings during this investigation that indicate that the reported device was the source or had a direct connection with the patient's infection.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the infection or inhibited the patient's immune system.There are multiple factors that may contribute to an infection that are outside of the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.
 
Event or Problem Description
Revision surgery infected knee wash out and poly swap.

Brand Name
FOUNDATION KNEE
Common Device Name
INSERT, ULTRA CONGRUENT SIZE12 9MM CM
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
MDR Report Key8962025
Report Number1644408-2019-00827
Device Sequence Number16784778
Product Code JWH
UDI-Device Identifier00888912117098
UDI-Public(01)00888912117098
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K963028
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 08/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/28/2009
Device Model Number380-09-512
Device Catalogue Number380-09-512
Device Lot Number203552
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2019
Initial Report FDA Received Date09/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age81 YR